MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 9FT CORD; RETURN ELECTRODE DUAL PLATE WITH CORD

MEGADYNE MEDICAL PRODUCTS, INC. RTN ELEC DUAL PLATE 9FT CORD; RETURN ELECTRODE DUAL PLATE WITH CORD
Model Number 0855CN
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2021.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history record review could not be performed because a lot number was not provided by the customer.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: the event description stated that the patient was treated with tegaderm.What is the current status of the patient? did the patient have to remain in the hospital longer than expected due to the skin tear? did the patient have to have to have any skin transplants due to this issue? besides the tegaderm how else was the patient treated for the skin tear? does the surgeon believe there is there an alleged deficiency to the pad that led to patient skin tear and if so why? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the patient stated prior to having surgery that she had very delicate skin and that on a prior surgery she had a large skin tear post op from the surgical drapes.Doctor was made aware of this information.Great care was taken in draping the patient.A bovie pad was placed on the right thigh.The bovie pad (megadyne) currently being used in surgical department is not the usual covidien pad that is normally used.The covidien pads are on backorder.At the end of the procedure, doctor carefully removed the sterile drapes without a skin tear to the patient.Doctor then attempted to remove the bovie pad carefully and the patient ended up receiving a 1" skin tear.The area of skin tear was immediately dressed with a tegaderm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/18/2021.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
RTN ELEC DUAL PLATE 9FT CORD
Common Device Name
RETURN ELECTRODE DUAL PLATE WITH CORD
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11871712
Report Number1721194-2021-00047
Device Sequence Number13654302
Product Code GEI
UDI-Device Identifier10614559104613
UDI-Public10614559104613
Combination Product (Y/N)N
PMA/510(K) Number
K060255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0855CN
Device Catalogue Number0855CN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1